Find Support

Abdominal pain on Keytruda

Abdominal pain on Keytruda

Posted By
Kelley888
6/13/2019 2:49pm
View other posts by
Activity
Replies: 5

Hi. I have consulted this forum often in the last three months, but this is my first time posting. I was misdiagnosed in Dec. 2018 with an ovarian adnexal mass (grapefruit) that turned out to be recurrent melanoma (15 years after a 1a tumour was removed with negative SNB). A small met had also developed under my breast that three doctors had dismissed as nothing. On the day of the surgery by a Gyno-oncologist, I pointed out the breast lesion, which had grown considerably. I think he may have realized at that point that he was not dealing with a gynaecological issue, but he operated anyway. The preliminary pathology for both the mass and the lesion was positive for melanoma.
It was a nasty recovery and, between the surgery and the first dose of Keytruda, the blobs spread like wildfire. About 30 subcutaneous lesions developed in the week before and after my first treatment as well as lung/adrenal/liver/pancreas mets.
I had hyperthyroid issues, now finally under control, as well as insane fatigue and pain in my lesions and everywhere else. Lots of bizarre side effects that came and went. Most of the visible lesions have disappeared. Not sure about visceral mets, the CT will be done down the road. I just did my 4th dose three days ago. I had been feeling almost normal. By yesterday, I had abdominal pain and nausea that was absolutely insane. Today the nausea is gone but my gut still hurts a lot. Not as much as yesterday, but I have trouble walking. Have any of you experienced anything like this?

Kelley

MelMel - (6/13/2019 - 4:44pm)

Hi Kelley. I am sorry you are going through all this. While I do not have experience with Keytruda, I was on combo treatment until my immune system attacked my liver. After a long bout of high doses of prednisone and an organ rejection drug I have just recently resumed my immunotherapy on Opdivo alone. Opdivo is a sister drug to Keytruda and stomach issues are listed as one of the side effects. I know that McGill has a melanoma clinic and is an excellent institution. I would contact your melanoma nurse or melanoma oncologist and describe the symptoms you are experiencing. Hopefully, it's nothing and it passes as quickly as it arrived but better be cautious then sorry. By the way, regardless of how difficult it must be for you, you must fight. I was a single mother of three kids for most of my life, now remarried so I understand your concerns well. While our emotions can be a bit of a rollercoaster, a positive mind and attitude are super important especially where illness is concerned. This group is made of fighters and survivors and each of us has our own story. I wish you all the very best and hope that your current side effects resove themselves as quickly as they have appeared and that the internal masses disappear just like the extrenal ones have.
From a former Torontonian, presently a Michigander.
Melanie

Kelley888 - (6/13/2019 - 5:37pm)

Thanks so much for your feedback Melanie!
I read that “intense abdominal pain” is one of the common side effects of Keytruda. I told my oncologist about the abdominal tenderness (I have had it off and on from the beginning). His concern is colitis, so I watch for other symptoms of that.
I have left a message for callback from my oncology nurse about these new sharper pains, and I predict that once again I will be warned to be on the lookout for other signs of colitis. This drug is still so new that I think that even the experts are still not certain about what symptoms mean what! I have learned a lot from the anecdotes I have found on this forum, — valuable complementary information from people who have lived it!
I really hope that the new pain is a sign that my body has turned its attention to all the lesions in my abdomen.
I was just in TO last weekend — I have my We The North shirt ready to wear for tonight’s game :)
Thanks again ... it is comforting having a forum like this to turn to.

Kelley

MelMel - (6/13/2019 - 11:52pm)

FINALLY it's over!!! Your shirt must have made the difference ❤

Kelley888 - (6/14/2019 - 11:04am)

I only put my North shirt on in the third ... I was on the sofa in pain and did not feel like moving. I forced myself to get up and put it on when they fell behind and ... boom! game changer! Hahahaha

Kelley

Melody55 - (6/15/2019 - 10:50am)

I’m currently on Opdivo. So far my side effects have been fatigue and diarrhea after 4 treatments. These side effects began almost immediately. I’ve been able to treat diarrhea with Imodium but do feel at times like my guts are burning. However it’s always gone away after a few hours. I think you should contact your oncologist if your pain is that severe. Hope this helps

Melody